Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 124, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 10, 2016, 4:14 PM EDT for Lexington County, Richland County, South Carolina. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 10, 2016, 4:47 PM EDT
- In force
- 33 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 5 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:20 PM EDT | TSTM WND GST 46 | 1 Sw Lake Murray Of Ric, SC | FLOTILLA ISLAND MESONET ON LAKE MURRAY REPORTED A WIND GUST OF 46 MPH. |
| Jul 10, 4:31 PM EDT | TSTM WND DMG | 2 S Irmo, SC | LEXINGTON COUNTY DISPATCH REPORTS A TREE HAS FALLEN ON A HOUSE ON MAPLEVIEW DRIVE NEAR IRMO SC. THERE WERE NO INJURIES REPORTED. |
| Jul 10, 4:32 PM EDT | TSTM WND DMG | 2 Ne Lake Murray Of Ric, SC | SC HIGHWAY PATROL REPORTS TREES DOWN ALONG BICKLEY ROAD NEAR THE INTERSECTION OF BROAD RIVER ROAD. |
| Jul 10, 4:35 PM EDT | TSTM WND GST 47 | 4 N Lexington, SC | 47 MPH GUSTS REPORTED AT THE LAKE MURRAY DAM FROM THE RCWINDS SITE. |
| Jul 10, 4:40 PM EDT | TSTM WND DMG | 1 Ene Irmo, SC | SC HIGHWAY PATROL REPORTS TREES DOWN NEAR THE INTERSECTION OF I20 AND BROAD RIVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012
WUUS52 KCAE 102014
SVRCAE
SCC063-079-102100-
/O.NEW.KCAE.SV.W.0124.160710T2014Z-160710T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
414 PM EDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA...
CENTRAL LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 413 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEXINGTON...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...
FOREST ACRES...SPRINGDALE...ST. ANDREWS...RED BANK...OAK GROVE...
DENTSVILLE...SOUTH CONGAREE...PINE RIDGE...FIVE POINTS...
SEVEN OAKS AND LAKE MURRAY OF RICHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE MURRAY...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3414 8097 3386 8099 3386 8100 3388 8100
3387 8104 3396 8139 3415 8134
TIME...MOT...LOC 2013Z 280DEG 19KT 3404 8130
HAIL...<.75IN
WIND...60MPH
$$
JAQ3 follow-up statements
680
WWUS52 KCAE 102023
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT SUN JUL 10 2016
SCC063-079-102100-
/O.CON.KCAE.SV.W.0124.000000T0000Z-160710T2100Z/
RICHLAND SC-LEXINGTON SC-
423 PM EDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN RICHLAND AND CENTRAL LEXINGTON COUNTIES...
AT 422 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
EASTERN LAKE MURRAY...MOVING EAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST ACRES...
SPRINGDALE...ST. ANDREWS...RED BANK...OAK GROVE...DENTSVILLE...SOUTH
CONGAREE...PINE RIDGE...FIVE POINTS...SEVEN OAKS AND LAKE MURRAY OF
RICHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE MURRAY...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. THESE WINDS ARE STRONG ENOUGH TO OVERTURN SMALL
BOATS! REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3414 8097 3386 8099 3386 8100 3388 8100
3387 8104 3395 8137 3415 8131
TIME...MOT...LOC 2022Z 273DEG 19KT 3405 8123
HAIL...<.75IN
WIND...70MPH
$$
JAQ469
WWUS52 KCAE 102036
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
436 PM EDT SUN JUL 10 2016
SCC063-079-102100-
/O.CON.KCAE.SV.W.0124.000000T0000Z-160710T2100Z/
RICHLAND SC-LEXINGTON SC-
436 PM EDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN RICHLAND AND CENTRAL LEXINGTON COUNTIES...
AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ST. ANDREWS...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST ACRES...
SPRINGDALE...ST. ANDREWS...OAK GROVE...RED BANK...DENTSVILLE...SOUTH
CONGAREE...PINE RIDGE...FIVE POINTS...SEVEN OAKS AND LAKE MURRAY OF
RICHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3414 8097 3386 8099 3386 8100 3388 8100
3387 8104 3397 8131 3414 8125
TIME...MOT...LOC 2035Z 280DEG 19KT 3404 8114
HAIL...<.75IN
WIND...60MPH
$$
JAQ834
WWUS52 KCAE 102047
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
447 PM EDT SUN JUL 10 2016
SCC063-079-102056-
/O.CAN.KCAE.SV.W.0124.000000T0000Z-160710T2100Z/
RICHLAND SC-LEXINGTON SC-
447 PM EDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RICHLAND AND
CENTRAL LEXINGTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
COLUMBIA.
LAT...LON 3414 8097 3386 8099 3386 8100 3388 8100
3387 8104 3397 8131 3414 8125
TIME...MOT...LOC 2045Z 280DEG 19KT 3403 8107
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:53 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 10, 2:53 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Columbia SC 253 PM EDT SUN JUL 10 2016 .SYNOPSIS... A weak surface boundary will lift north across the Midlands into this evening, then stall north of the area into early next week. A warm and moist unstable airmass will support continued afternoon and evening thunderstorms into next week. && .NEAR TERM /THROUGH TONIGHT/... Mid-afternoon analysis depicts a weak surface boundary lifting across the central Midlands. Meanwhile, in the mid and upper levels of the atmosphere, a positively tilted trough over the Tennessee Valley has resulted in a southwest flow aloft across the region. Water vapor imagery also shows a weak short wave embedded in the southwest flow aloft lifting toward the area. The combination of low-level convergence along the surface boundary, forcing for ascent associated with the approaching short wave, and a moderately unstable and moist airmass along and south of the boundary has resulted in the development of isolated to scattered showers and thunderstorms. Expect isolated to scattered showers and thunderstorms to continue well into the evening as the surface boundary lifts northward through the northern Midlands. The convection should become outflow dominated with relatively weak shear as 850mb winds are less than 10 knots. Then, expect most of the convection to taper off during the overnight hours. Cannot rule out the possibility of a few strong/severe storms with an inverted-V signature on forecast soundings but not expecting a widespread severe event. Outside of rain cooled areas, temperatures will remain in the mid and upper 90s for much of the afternoon. Low temperatures tonight should be in the lower to mid 70s. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... The upper ridge will build over the southeastern states on Monday as the surface boundary shifts back northward over the northern Midlands. The upper trough remains nearly stationary over the Tennessee valley although a piece of energy could move over the region in southwesterly flow aloft helping to initiate convection. Will focus higher pops across the northern half of the Forecast Area in the vicinity of the boundary. Temperatures will be a bit cooler with a few more clouds expected. The surface boundary shifts further to the north into NC/VA on Tuesday with upper ridging dominant over the southeastern states. Will carry slight chance pops on Tuesday with little in the way of forcing to initiate convection other than moderate instability and heating. Max temperatures in the mid to upper 90s continue and will continue to forecast slightly above the MOS guidance which has continued to hold a cool bias for weeks now. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... The extended forecast features continued above normal temperatures while the upper level flow pattern becomes generally zonal with mainly diurnal based convection through Friday. Chances of rain will increase over the weekend as an upper trough moves into the region as the upper ridge amplifies over the middle of the country. Max temperatures will again be in the upper 90s to around 100 to end the work week before cooling slightly over the weekend. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A weak surface boundary across the CSRA will lift northward later today into this evening, and will be a focus for scattered showers and thunderstorms. Confidence in thunderstorms developing is high enough to maintain a mention of vicinity thunderstorms at the terminals late this afternoon and this evening, with a tempo group at the Columbia area terminals for thunderstorms with some flight restrictions. Additional adjustments may be necessary for other terminals as radar trends become better established. Otherwise, outside of any convection, VFR conditions are expected to prevail. EXTENDED AVIATION OUTLOOK...Scattered diurnal thunderstorms possible Monday, mainly north of the terminals. Minimal activity expected Tuesday. Scattered diurnal thunderstorms possible again Wed/Thu. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 10, 4:50 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 450 AM EDT SUN JUL 10 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 450 AM EDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. HIGH TEMPERATURES IN THE MID TO UPPER 90S COMBINING WITH LOW LEVEL MOISTURE WILL RESULT IN HEAT INDICES OF 100 TO 104 DEGREES THIS AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION DURING THE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS...SOME SEVERE...WILL BE THE BIGGEST THREAT WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 10, 11:56 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1156 AM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND DMG 1 S COLUMBIA 33.99N 81.03W
07/07/2016 RICHLAND SC EMERGENCY MNGR
TREE DOWN ON HOUSE 815 WHALEY STREET.
&&
DALocal storm report, Jul 10, 12:01 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1201 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND DMG 1 NNW COLUMBIA 34.01N 81.05W
07/07/2016 RICHLAND SC EMERGENCY MNGR
COLLAPSED STRUCTURE. TREE DOWN INSIDE HOUSE
2200 LINCOLN ST.
&&
DASpecial weather statement, Jul 10, 1:54 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
154 PM EDT SUN JUL 10 2016
SCZ027-101815-
LEXINGTON-
154 PM EDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEXINGTON
COUNTY...
AT 153 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
GASTON...OR 14 MILES SOUTH OF RED BANK...MOVING EAST AT 10 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GASTON...SWANSEA AND PELION.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3366 8121 3368 8125 3374 8127 3388 8107
3379 8105 3377 8106 3375 8106 3374 8103
3372 8103 3366 8118
TIME...MOT...LOC 1753Z 257DEG 11KT 3372 8120
JAQSpecial weather statement, Jul 10, 2:28 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 228 PM EDT SUN JUL 10 2016 SCZ028-031-037-038-101900- CLARENDON-RICHLAND-CALHOUN-SUMTER- 228 PM EDT SUN JUL 10 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CALHOUN... SOUTHEASTERN RICHLAND...WEST CENTRAL CLARENDON AND SOUTHWESTERN SUMTER COUNTIES... AT 227 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF ST. MATTHEWS...OR 18 MILES NORTHEAST OF BROOKDALE...MOVING EAST AT 25 MPH. WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUMTER...ST. MATTHEWS...SUMMERTON...EASTOVER...MILLWOOD...PINEWOOD... PAXVILLE...CANE SAVANNAH...PRIVATEER...WEDGEWOOD...CHERRYVALE... LAKEWOOD AND STATEBURG. LAT...LON 3365 8077 3382 8082 3401 8039 3361 8030 TIME...MOT...LOC 1827Z 256DEG 23KT 3376 8071 BC
Local storm report, Jul 10, 3:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
338 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 1 NE CHERRYVALE 33.96N 80.45W
07/10/2016 SUMTER SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREES DOWN AT THE
INTERSECTION OF N LAKE CHERRYVALE DR AND
LUTON ST NEAR SHAW AFB IN SUMTER, SC.
&&
CJRSpecial weather statement, Jul 10, 3:59 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
359 PM EDT SUN JUL 10 2016
SCZ027-028-102030-
LEXINGTON-RICHLAND-
359 PM EDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
RICHLAND AND NORTHWESTERN LEXINGTON COUNTIES...
AT 357 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHWEST OF
LEXINGTON NEAR LAKE MURRAY...MOVING EAST AT 20 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. STORMS MAY
INCREASE IN INTENSITY OVER THE NEXT HALF HOUR.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...SPRINGDALE...
ST.
ANDREWS...RED BANK...OAK GROVE...SOUTH CONGAREE...PINE RIDGE...CHAPIN...
GILBERT...SUMMIT...SEVEN OAKS AND LAKE MURRAY OF RICHLAND.
IF YOU ARE ON OR NEAR LAKE MURRAY...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3389 8112 3394 8154 3409 8147 3408 8145
3408 8143 3407 8141 3407 8139 3412 8143
3414 8143 3416 8142 3416 8107
TIME...MOT...LOC 1957Z 278DEG 17KT 3406 8138
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:54 PM EDT | Special Weather Statement | CAE | Lexington | 21 min |
| Jul 10, 2:28 PM EDT | Special Weather Statement | CAE | Sumter | 32 min |
| Jul 10, 2:40 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland, Sumter | 50 min |
| Jul 10, 3:42 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Sumter | 48 min |
| Jul 10, 3:59 PM EDT | Special Weather Statement | CAE | Lexington | 31 min |
| Jul 10, 5:03 PM EDT | Special Weather Statement | CAE | Fairfield | 27 min |
| Jul 10, 5:13 PM EDT | Special Weather Statement | CAE | Lexington | 17 min |
| Jul 10, 5:33 PM EDT | Special Weather Statement | CAE | Lexington | 27 min |
| Jul 10, 5:54 PM EDT | Areal Flood Advisory | CAE | Lexington | 111 min |
| Jul 10, 6:04 PM EDT | Special Weather Statement | CAE | McCormick | 26 min |
| Jul 10, 6:27 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 25 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.